Hi my son is 34years was a fine healthy lad strong willed enjoying life then bang a break down of sorts. Tinnitus may have accured after taking citalapram and saint johns wart after what I would term as a brain burn out. He has experienced really bad illusinations, thoughts and more.disilibating accurancies. Please help. This is from his worried dad.
Hi, baazapolo! It's never a good idea to mix medications, even OTC's and herbals, without a doctor's supervision. Right now though what your son needs is some thorough diagnostic work by a psychiatrist, a general practitioner, and a neurologist. The situation sounds pretty severe so this should be done ASAP.
Best wishes, WCV
Evening bazzapolo; Yes the nortriptyline is used Tinnitus with pretty good results.It is a good start.Some if not all of the other problems you son has had could very well have been from the Celexa and the st.johns wart. One thing I read was that prior to starting this new drug you should not have taken a SSRI drug within 5 weeks of starting this medication so if it has not been that long double check with the Doctor. Here is the copy and paste of what im talking about.((((Before taking nortriptyline, tell your doctor if you have used an "SSRI" antidepressant in the past 5 weeks, such as citalopram, escitalopram, fluoxetine, fluvoxamine, paroxetine, or sertraline. You must wait at least 5 weeks after stopping fluoxetine (Prozac) before you can take nortriptyline.
Many drugs can interact with nortriptyline. This includes prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide. Tell your doctor about all medicines you use, and those you start or stop using during your treatment with this medicine. Give a list of all your medicines to any healthcare provider who treats you.)))) ME AGAIN but its better being safe than sorry and make sure your son takes nothing over the counter before asking the doctor. Part of his problem could be withdrawal of the st.john wart and the Celexa medication if he was not tapered off of them so please unless you know double check with the doctor ordering this new medication. This medication is a good start and there are others.I hope he is feeling better soon. Chuck1957 more question please feel free to post. many of us have been there. CHUCK1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Oct 2012 • 5 answers
Posted 6 Feb 2013 • 5 answers
Posted 29 Sep 2015 • 2 answers
Posted 10 Nov 2015 • 3 answers
Posted 3 Apr 2016 • 6 answers